Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Stiffness in legs after rest. Red dots discoloration and painful after prolonged sitting. On warfarin for aortic valve replacement. Advise?

DOCTOR OF THE MONTH - Apr 2013
Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 6150 Questions
Question
Stiffness after rest in legs...mainly lower. Red dots discoloration. Symptoms are very painful after prolonged sitting or driving. Once movement starts takes about 30 steps for pain to lessen. On warfarin for doctor should I see to address this. I am 6'2 240 very large frame work out and run 6x a week 2 miles a day....47 yr old.
Posted Sat, 31 Aug 2013 in Bones, Muscles and Joints
 
 
Answered by Dr. Ivan R. Rommstein 27 minutes later
Hi and welcome to XXXXXXX Thanks for the query.
you should see rheumatologist or vascular surgeon first. This sounds like blood flow disorder which can be arterial or venous. It should be evaluated by Doppler ultrasound or ct angiography. Stiffness after rest is sign of various rheumatologic diseases and specific blood tests should be done to rule this out.
secondly there could be neuromuscular disorder and some muscle problems could be seen by ultrasound too while sometimes only biopsy can verify the exact diagnosis.
if there is numbness and muscle weaknesses associated with stiffness then it may indicate several neurologic disorders which can start at you age.
I would not ignore your symptoms especially since you do exercise frequently so you should do more detailed work up to rule out disorders I ve mentioned.
wish you good health. Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor